MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SOLEX CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM SOLEX CATHETER; CENTRAL VENOUS CATHETER
Model Number SL-2593
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/20/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the catheter in complaint for investigation.A supplemental report will be filed when the product is returned and investigation has been completed.
 
Event or Problem Description
The customer reported that the patient was admitted for ivtm therapy after experiencing cardiac arrest on march 18th.A solex 7 catheter (lot # unknown) was inserted into the patient's right internal jugular vein by an advanced practice provider (app).Catheter insertion was smooth and completed in one attempt.After placing an arterial catheter for medical purposes, therapeutic hypothermia was initiated on march 18th at 23:14.The catheter was functioning without any issue until march 20th at around 12:30 pm, when the bedside nurse observed blood in the start-up kit (suk) tubing.As reported, the thermogard console had not generated any "air trap" alarm before the issue was noticed.Upon further inspection, the nurse noticed that the 500-ml saline bag had run dry, which raised concerns about a potential balloon rupture.The bedside nurse immediately notified the nurse practitioner (np), who removed the catheter from the patient.Infusion of about 250 milliliters of saline into the patient's bloodstream was suspected (200-250 ml of saline in the 500-ml saline bag circulates in the closed-loop system).The treatment had been completed, and the patient was being maintained on the system for normothermia.Therefore, the catheter was not replaced, and the treatment was discontinued.The np stated while flushing the catheter post-removal, the leak appeared halfway down the balloon.There was no harm to the patient.

Brand Name
ZOLL IVTM SOLEX CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose 95131
4084192922
MDR Report Key16748044
Report Number3010617000-2023-00346
Device Sequence Number3365827
Product Code NCX
UDI-Device Identifier00849111075305
UDI-Public00849111075305
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/14/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSL-2593
Device Catalogue Number8700-0793-01
Device Lot NumberUNKNOWN
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/22/2023
Initial Report FDA Received Date04/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown